Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 154, NWS Milwaukee, WI

August 2, 2006Ozaukee County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 2, 2006, 4:14 PM CDT for Ozaukee County, Wisconsin. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2006, 4:14 PM CDT (21:14 UTC)
Expired
Aug 2, 2006, 4:45 PM CDT
In force
31 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Ozaukee County, WI

The radar

The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 4:30 PM CDTTSTM WND DMGThiensville, WITREE BRANCHES DOWN.
Aug 2, 4:35 PM CDTHAIL 0.25Cedarburg, WI
Aug 2, 4:55 PM CDTHAIL 0.25Mequon, WICOURTESY OF WISN TV 12.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:39 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 463 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
463 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 022114
SVRMKX
WIC089-022145-
/O.NEW.KMKX.SV.W.0154.060802T2114Z-060802T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
414 PM CDT WED AUG 2 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 445 PM CDT

* AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CEDARBURG...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF PORT WASHINGTON BY 425 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4340 8805 4319 8806 4320 8788 4339 8785

$$

CRAVEN
2 follow-up statements
000 
WWUS53 KMKX 022126
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
426 PM CDT WED AUG 2 2006

WIC089-022145-
/O.CON.KMKX.SV.W.0154.000000T0000Z-060802T2145Z/
OZAUKEE WI-
426 PM CDT WED AUG 2 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR OZAUKEE COUNTY...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CEDARBURG...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES SOUTH OF PORT WASHINGTON BY 435 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4340 8805 4319 8806 4320 8788 4339 8785

$$

KRR
000 
WWUS53 KMKX 022146
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
445 PM CDT WED AUG 2 2006

WIC089-022155-
/O.EXP.KMKX.SV.W.0154.000000T0000Z-060802T2145Z/
OZAUKEE WI-
445 PM CDT WED AUG 2 2006

...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY EXPIRED AT 445
PM CDT...

THE STORM HAS WEAKENED AND IS NO LONGER SEVERE.  HOWEVER...WIND 
GUSTS TO 50 MPH...PEA SIZED HAIL...AND PERIODS OF HEAVY RAIN REMAIN 
POSSIBLE FROM NORTHERN WAUKESHA AND NORTHERN MILWAUKEE COUNTIES INTO 
SOUTHERN OZAUKEE COUNTY THROUGH 515 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4340 8805 4319 8806 4320 8788 4339 8785

$$

CRAVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:46 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 2, 2:46 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT WED AUG 2 2006

.DISCUSSION...FORECAST FOCUS IS ON CONVECTION THIS EVENING...THEN
ON QUIET AND SEASONAL WEATHER THROUGH SATURDAY.

MODELS ARE IN GOOD AGREEMENT WITH SYNOPTIC SITUATION THROUGH 84
HOURS. CDFNT WILL SAG THROUGH SOUTHERN WISCONSIN THIS
EVENING...INTO NORTHERN ILLINOIS TOWARD MIDNIGHT. WILL GENERALLY
FOLLOW WRF TIMING WHICH IS BETWEEN NGM AND GFS. EXPECT SCATTERED
THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY LATE AFTERNOON
AND IN EVENING HOURS. ISOLATED SEVERE IS POSSIBLE WITH WET
MICROBURSTS. PRECIPITABLE WATER AROUND 2 INCHES.

DRY RIDGE BUILDS INTO CWA BEHIND CDFNT LATE TONIGHT AND THURSDAY.
ALTHOUGH MODELS INDICATE ANOTHER SHORT WAVE ROTATING THROUGH CWA
THURSDAY WITH RR QUAD 90KT H300 JET...COLUMN IS VERY DRY. WILL
GO WITH ALL MODELS AND MOS GUIDANCE...AND KEEP THURSDAY DRY.

RIDGE LINGERS OVER WISCONSIN THROUGH SATURDAY. COLUMN REMAINS DRY
THROUGH THE PERIOD. SEASONAL TEMPERATURES ARE EXPECTED WITH
COMFORTABLE DEW POINTS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 2, 3:32 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 PM CDT WED AUG 2 2006

WIZ046-047-051-052-056>060-062>072-031000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
332 PM CDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED THUNDERSTORMS TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING
WINDS. LARGE HAIL AND AN ISOLATED TORNADO IS POSSIBLE. THE VERY
MOIST ATMOSPHERE MAY ALSO CAUSE LOCALLY HEAVY RAIN...WHICH COULD
PRODUCE FLOODING PROBLEMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL AND
SOUTHEAST WISCONSIN UNTIL 11 PM CDT THIS EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND SOUTHERN WISCONSIN
THIS EVENING AND HAVE THE POTENTIAL TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

LMZ643>646-665-031000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
332 PM CDT WED AUG 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE
DAMAGING WINDS. LARGE HAIL AND AN ISOLATED WATERSPOUT IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

In the hours before

Special weather statement, Aug 2, 2:39 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CDT WED AUG 2 2006

WIZ046-047-051-052-056>060-062>072-022030-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
239 PM CDT WED AUG 2 2006

...SEVERE THUNDERSTORM WATCH 673 HAS BEEN ISSUED FOR ALL OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM....

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
DARLINGTON...TO MADISON...TO BEAVER DAM...TO WEST BEND...AS WELL AS
IN THE RIPON AREA.

THESE STORMS WERE MOVING NORTHEAST AROUND 40 MPH AND WILL AFFECT THE
CITIES OF FOND DU LAC...SHEYBOYGAN...AND PORT WASHINGTON BY 4 PM.
EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40
MPH TO ACCOMPANY THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS
MORNING FOR POSSIBLE WARNINGS AND STATEMENTS.

KRR/AFK
Special weather statement, Aug 2, 3:15 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED AUG 2 2006

WIZ046-047-051-052-056>060-062>072-022100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
315 PM CDT WED AUG 2 2006

...SEVERE THUNDERSTORM WATCH 673 CONTINUES IN EFFECT FOR ALL OF
OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM....

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
DARLINGTON...TO EAST OF MADISON...TO WATERTOWN...TO WEST
BEND...TO JUST SOUTH OF SHEBOYGAN. ANOTHER SHORT LINE OF SCATTERED
THUNDERSTORMS EXTENDS FROM SOUTH OF RIPON TO ELKHART LAKE. BOTH
LINES WERE NEARLY STATIONARY IN POSITION WHILE THE INDIVIDUAL
STORMS WERE MOVING NORTHEAST AT 40 MPH. BY 4 PM...THE CITIES OF
MONROE...TO FORT ATKINSON...TO OCONOMOWOC...TO MEQUON SHOULD BE
AFFECTED BY THESE STORMS.

EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40
MPH TO ACCOMPANY THESE STORMS.

RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WILL PRODUCE PONDING OF
WATER TO THE TOP OF CURBS IN URBAN AREAS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS
MORNING FOR POSSIBLE WARNINGS AND STATEMENTS.

KRR/AFK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:42 PM CDTSevere Thunderstorm WarningMKXWashington33 min
Aug 1, 7:55 PM CDTSevere Thunderstorm WarningMKXOzaukee30 min
Aug 1, 7:57 PM CDTSpecial Marine WarningMKX55 min
Aug 2, 3:22 PM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Washington53 min
Aug 2, 3:35 PM CDTSpecial Marine WarningMKX55 min
Aug 2, 4:27 PM CDTSpecial Marine WarningMKX93 min
Aug 2, 5:10 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha21 min
Aug 2, 5:19 PM CDTSpecial Marine WarningMKX56 min
Aug 2, 6:10 PM CDTSpecial Marine WarningMKX95 min
Aug 2, 6:24 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Racine, Waukesha46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.